HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   Cystic acne after using Aspect Skin Care (http://www.healthboards.com/boards/acne/852127-cystic-acne-after-using-aspect-skin-care.html)

kelyems 05-31-2011 05:20 AM

Cystic acne after using Aspect Skin Care
 
Help!! I'm nearly 30 and have just broken out with horrific acne.

I had severe acne as a teenager, which I finally managed to get under control with Proactiv. After using it for 5 years, my skin has not been fabulous, but I haven't had acne.

I recently went to see a dermotologist, who told me that Proactiv is terrible for your skin and recommended "Aspect" and a course of microdermibrasion. Since starting the skincare and treatments, I have developed horrendous, painful acne, particularly under my chin and on my neck. It's 10x worse than I've ever had! They are large, red, solid and incredibly painful bumps. Right now I easily have 2 dozen pimples just on my neck alone.

I spoke to the dermatologist who said that it's just my skin "detoxing" and that it will get better with some persistence. I've been using the products for roughly 2 months and have had 3 microdermibrasion treatments so far.

My questions:
* Has anybody ever tried this skincare and had similar reactions?
* What is a reasonable period of time for my skin to "detox"? Is it worth continuing (the products are SO expensive!)?
* How can I get rid of it?!

janewhite1 05-31-2011 07:21 AM

Re: Cystic acne after using Aspect Skin Care
 
I say you should go back to what works. Why does the dermatologist insist one product or treatment works for everyone?

kelyems 06-01-2011 04:58 AM

Re: Cystic acne after using Aspect Skin Care
 
I think I may have to... the thing I hated about Proactiv though is that my skin was always patchy - really rough in some areas and an oil slick in others. But this acne is killing me, I'd forgotten how much acne just destroys your self esteem :( My job requires me to get up on stage and present which I normally love, but I've been avoiding as many live presentations as possible as I feel so disgusting and humiliated.

Maybe the search for perfect skin just isn't worth it and I should accept "OK" skin...

cmoore148 06-01-2011 09:51 AM

Re: Cystic acne after using Aspect Skin Care
 
I feel your pain! Treating acne seems to be a never ending battle. Two months seems like a long time for your skin to be detoxing. My brother started taking accutane a few months ago and his skin definitely went through a detox where the acne got worse for probably about 3 weeks before it finally started to dry out an clear up.

Besides the common medicines and over the counter treatments the link below has some great tips on simple life-style changes you can make to help your acne.

< edited >

Good luck! I know first hand how frustrating the quest for clear skin can be!


All times are GMT -7. The time now is 03:48 AM.